MAUDE Adverse Event Report: K2M, INC. MESAMINI 90 SCREW; SIZE 4.5X36 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. MESAMINI 90 SCREW; SIZE 4.5X36 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 1101-04536F
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device discarded by hospital.
 
Event or Problem Description
It was reported that two mesa mini polyaxial screws fractured at the shank approximately 1 year and 3 months post-operatively.The screws were removed and replaced and the construct was extended to achieve further fusion.This report captures the second of two screws.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device and complaint history records could not be reviewed for this lot as a valid lot could not be obtained because the device was discarded by the hospital.The mesa mini surgical technique was reviewed, and the following relevant information was identified: "the primary goal of this surgery is to arthrodese selected vertebrae.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.Metallic implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant remains implanted after complete healing, it can actually increase the risk of refracture in an active individual.The surgeon should weigh the risks versus benefits when deciding whether to remove the implant".The patient was reported to be an active young child with good bone quality.Since the patient had fused, the implants served their purpose.Potential causes of reported event include: overload on implant with time, high activity level by patient.However, an exact cause could not be determined.
 
Event or Problem Description
It was reported that two mesa mini polyaxial screws fractured at the shank approximately 1 year and 3 months post-operatively.The patient had achieved fusion.The screws were removed and replaced and the construct was extended to achieve further fusion.This report captures the second of two screws.

Brand Name
MESAMINI 90 SCREW; SIZE 4.5X36 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10960669
Report Number3004774118-2020-00338
Device Sequence Number3250225
Product Code NKB
UDI-Device Identifier10888857015395
UDI-Public10888857015395
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K153370
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1101-04536F
Device Catalogue Number1101-04536F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient Weight35